I had serious acne problem since I was 13, my first treatment, my dermatologist gave me some antibiotics and moisturizer. My acne went away after 6 months of the combo and stayed clear for almost 2 years. After that, my acne came back again and my skin felt oilier than before. I went to another dermatologist who gave me only moisturizer (his own formulas), it did help with my acne but my skin was still oily. So I went to another dermatologist and she gave me Diane 35. I have been on it for a year and a half and my skin has never been this good before. I hardly get a zit maybe once in a while when i start to get lazy and sleep before cleaning my face. A problem with the pill is slightly weight gain and constant headaches (I don't know if it is due to the pill or not) I want to stop it too because of the side effects I have read about taking Diane 35.
My questions is, those who have taken Diane 35, how long did you take it for? Do you know the chance of the acne coming back? Did you experience weight loss after you stop taking it. I am really worried that once I stop taking Diane 35, my acne will come back. Acne made me depressed for a long time because that seemed to be the only thing people notice when they saw me before.
I'm about to go off of Diane as well. I've been on and off 3 bc's prior to this, and am 99.99% sure that with every advantage, there's a consequence. I am taking bc's mainly to control my acne, but have had low sexual desire on those that have been positive for my acne. Neither acne nor low sexual desire are acceptable in my mind. I am visiting the gyno one last time about this, and possibly the dermatologist again, but I am not looking forward to all the acne and scarring coming back in my pursuit of "having it both ways". Unfortunately, yes, your acne will return once your hormones regulate back to what is natural for your body. See if another pill might work better for you. I've found that they all had unpleasant side effects for me, but some people seem to be more fortunate...good luck!
Well I'm on Diane-35 now, and have nearly finished my first pack (About 3 months now). And personally, I haven't seen any improvement. It's really upsetting because I can tell you now, that I have virtually tried everything, spent so much money. Can I ask you how long it took to see obvious results? I know I should wait it out, and I am, but I just dont know where its going.
As for your problem, well I havent had any weight gain. So I guess it just varies person to person. I think that if you are so worried about whether the acne will come back after you stop...have a chat to your doc about just staying on Diane-35. It would be virtually no harm, plus you have a contraceptive as well. And your pimples will keep at bay. That's what I would do..My dermo said that many women stay on it for years and have never felt better.
Good luck, If you can, please answer my question too!
My derm told me it varies with each person, depending how severe your acne is. When I start taking it, I was mild/moderate, but with very oily skin. It took about 3 months for me to see ressult. I have been taking it for over an year now, and it really works.
My weight gain is not a major problem, I can live with 5 pounds, and since I don't really exercise or try to diet, maybe that's why. What I am worried though is all the side effects of taking bc pill for a long time. Such as increased risk of pelvic cancer etc.
I did talk to my derm, and she said if acne comes back it is usually after 4 months of being off the pill. She said I could go off it if I want, but she didn't really tell me the chance that the acne will come back once I am off the pill that's why I am trying to see if other people have tried it and stopped, and what were their results.
I began having problems with acne about 2 years ago after never having any, even through my teenage years. The problem began after I went off of the pill to try to get pregnant. I developed cystic acne that would not go away, even with anti-biotics, Differin and anything else that my dermatologist offered.
Finally, I went back on the pill...Yasmin, to be exact. I had read that it decreased the weight gain and sexual side effects. It cleared my skin almost completely within 6 months. I still struggle with some acne, mostly around my chin...but nothing close to what it was before. I did not gain weight or have a lowered libido, but I do have headaches during my period. I have been taking the pill straight through, with the approval of my gynocologist, with 3 periods a year and the headaches and acne have decreased. Now, the only time I get them is when I allow my period to come.
I recently had blood tests done, in hopes of figuring out what is up with my hormones. Still waiting to get the results.
Like others have said, the pill is not for everyone, but I think that 6 months is the minimum time to clear acne noticeably and as long as you are not having any other extreme issues, it's the best remedy that I have found.
Now, I am on the 5th of 7 glycolic peels, which has gotten a ton of gunk out of my pores and is further clearing my skin. I am so glad that I have had them....my hope is that I can continue getting facials and find a new remedy other than the pill, so that I can have a baby someday.
i know exactly how you feel!! i was on diane 35 for 3 years and i decided to stop taking it just last september. so far, my skin is still the same. i haven't had any major acne problems since i stopped taking the pill. maybe it's still too early to tell. i'm keeping my fingers crossed though that my skin would still remain the same.
Jester, it took me about 4 months to see results. I still get a pimple or 2 around my period, but I can live with that. My skin is still slightly oily, but I don't feel that slick of oil coating my face anymore. I've been using Mederma (topical scar fader), and am finally seeing results with that (have been using for 7 months). Before Diane, it seemed as though I couldn't keep up with the Mederma because I was having so many cystic breakouts, from a week before my period, to a week after!
OhMyFace, thanks for the idea about continuing on the pill to avoid the period headaches...I am having them on Diane, they are so unpleasant, like a mild migraine lasting for days!
I am thinking to quit Diane after this pack because of libido loss, but I find your comment interesting about Yasmin decreasing this, and might want to switch. My only question is that I've heard that Yasmin and Diane are almost exact....anyone have any facts on this?
vanessa 505...if you stopped last September and haven't had a problem yet, I would say that you are likely in the clear. Your body probably outgrew it, or your hormones might be more regular now than they used to be. I have been on diane for 2 1/2 years with no side-effects, no weight gain, headaches or anything, but it does decrease your libido. I am coming off because I don't want to be on the pill any longer. I don't think it is healthy in the long run, and I hope to never have to take another drug again. I never had bad acne, but I was getting period breakouts and needed a contraceptive. Anyway, it has been good for me, and I just hope I can get off it with no side-effects either...my diet is a lot better now that I live out of residence, which I think was one of the main problems, as I never has acne problems until I went to university.
Anyway, good luck girls!
I started on Diane 35 back in the fall just in time for a winter cruise. I took them straight through for the first 3 months and noticed that around the end of the 2nd pack that my skin began to clear up. After about 4 months my skin was about 85% improved. But I did put on about 5 pounds and began having really bad mood swings and just a general feeling of uneasiness. So, I went off of it. About 5 months later my skin began to get worse and now its back to pre BC nastiness. My skin and my hair is more oily and I have real bad forehead breakouts. I'm going back on BC and this time trying Yasmin. The clearest I've ever been was for about 2 years when i was consistently on Ortho Cyclen and so I'm hoping that maybe Yasmin will yeild similar results.
Just curious how bad were you mood swings..Diane 35 is the only bcp that worked for my cystic acne..but Jeez my mood swings were absolutely unbearable...I mean no one could tolerate my moods...so I got off Diane and now..I'm dealing with nast breakouts all over again..so confused..Im thinking about trying Yasmin also..